Alert archive / Wyoming / Red Flag Warnings in 2006
Red Flag Warning 9, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 22, 2006, 1:52 PM MDT for 6 counties in Wyoming. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2006, 1:52 PM MDT (19:52 UTC)
- Expired
- Aug 22, 2006, 7:37 PM MDT
- In force
- 6 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Lincoln County, WY, Park County, WY, Sublette County, WY, Teton County, WY
The radar
The Riverton/Lander radar (KRIW), 100 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3045 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KRIW 221952 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 152 PM MDT TUE AUG 22 2006 ...A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM MDT... .INCREASING WESTERLY FLOW WILL PRODUCE GUSTY WIND THROUGH EARLY EVENING. THE WIND AND WARM TEMPERATURES WILL CAUSE LOW RELATIVE HUMIDITY. WYZ288-414>416-230300- /O.NEW.KRIW.FW.W.0009.060822T1952Z-060823T0300Z/ EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF- SALT AND WYOMING RANGES / WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS / EAST ZONE BRIDGER TETON NF- 152 PM MDT TUE AUG 22 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. GUSTY WEST-SOUTHWEST WIND OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO BETWEEN 30 AND 35 MPH WILL OCCUR THROUGH THE EARLY EVENING HOURS. RELATIVE HUMIDITY READINGS OF 10 TO 15 PERCENT WILL BE COMMON. ALSO...ISOLATED SHOWERS WILL PREVAIL INTO THE EARLY EVENING. LITTLE RAINFALL IS EXPECTED. RATHER...THE MAIN HAZARD WILL BE GUSTY AND ERRATIC OUTFLOW WIND OF 40 TO 45 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS85 KRIW 222014 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 214 PM MDT TUE AUG 22 2006 ...A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM MDT... .INCREASING WESTERLY FLOW WILL PRODUCE GUSTY WIND THROUGH EARLY EVENING. THE WIND AND WARM TEMPERATURES WILL CAUSE LOW RELATIVE HUMIDITY. WYZ286-230300- /O.EXA.KRIW.FW.W.0009.000000T0000Z-060823T0300Z/ ABSAROKA MOUNTAINS / NORTH SHOSHONE NF- 214 PM MDT TUE AUG 22 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. GUSTY WEST-SOUTHWEST WIND OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO BETWEEN 30 AND 35 MPH WILL OCCUR THROUGH THE EARLY EVENING HOURS. RELATIVE HUMIDITY READINGS OF 10 TO 15 PERCENT WILL BE COMMON. ALSO...ISOLATED SHOWERS WILL PREVAIL INTO THE EARLY EVENING. LITTLE RAINFALL IS EXPECTED. RATHER...THE MAIN HAZARD WILL BE GUSTY AND ERRATIC OUTFLOW WIND OF 40 TO 45 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ288-414>416-230300- /O.CON.KRIW.FW.W.0009.000000T0000Z-060823T0300Z/ EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF- SALT AND WYOMING RANGES / WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS / EAST ZONE BRIDGER TETON NF- 214 PM MDT TUE AUG 22 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. GUSTY WEST-SOUTHWEST WIND OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO BETWEEN 30 AND 35 MPH WILL OCCUR THROUGH THE EARLY EVENING HOURS. RELATIVE HUMIDITY READINGS OF 10 TO 15 PERCENT WILL BE COMMON. ALSO...ISOLATED SHOWERS WILL PREVAIL INTO THE EARLY EVENING. LITTLE RAINFALL IS EXPECTED. RATHER...THE MAIN HAZARD WILL BE GUSTY AND ERRATIC OUTFLOW WIND OF 40 TO 45 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KRIW 222121 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 321 PM MDT TUE AUG 22 2006 ...A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM MDT... .THE COMBINATION OF GUSTY WEST TO SOUTHWEST WINDS OVER 25 MPH AND RELATIVE HUMIDITIES UNDER 15 PERCENT WILL KEEP RED FLAG CONDITIONS OVER MUCH OF THE WESTERN MOUNTAINS THROUGH EARLY EVENING. ON WEDNESDAY...AN APPROACHING COLD FRONT WILL INCREASE THE THREAT OF RED FLAG CONDITIONS TO THE ENTIRE DISTRICT WEDNESDAY AFTERNOON AND EVENING AS INCREASING WINDS COMBINE WITH HOT TEMPERATURES AND MINIMUM RELATIVE HUMIDITIES UNDER 15 PERCENT. A FIRE WEATHER WATCH HAS BEEN ISSUED FROM NOON TO 9 PM WEDNESDAY FOR OUR ENTIRE DISTRICT. WYZ286-288-414>416-230300- /O.NEW.KRIW.FW.A.0009.060823T1800Z-060824T0300Z/ /O.CON.KRIW.FW.W.0009.000000T0000Z-060823T0300Z/ ABSAROKA MOUNTAINS / NORTH SHOSHONE NF- EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF- SALT AND WYOMING RANGES / WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS / EAST ZONE BRIDGER TETON NF- 321 PM MDT TUE AUG 22 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. GUSTY WEST-SOUTHWEST WIND OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO BETWEEN 30 AND 35 MPH WILL OCCUR THROUGH THE EARLY EVENING HOURS. RELATIVE HUMIDITY READINGS OF 10 TO 15 PERCENT WILL BE COMMON. ALSO...ISOLATED SHOWERS WILL PREVAIL INTO THE EARLY EVENING. LITTLE RAINFALL IS EXPECTED. RATHER...THE MAIN HAZARD WILL BE GUSTY AND ERRATIC OUTFLOW WIND OF 40 TO 45 MPH. IN ADDITION...IT APPEARS AS A COLD FRONT APPROACHES THE AREA ON WEDNESDAY...THE THREAT OF RED FLAG CONDITIONS WILL ONCE AGAIN RETURN IN THE AFTERNOON HOURS. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH...ESPECIALLY OVER THE RIDGES AND EXPOSED LOCATIONS. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES UNDER 15 PERCENT TO CREATE POTENTIALLY CRITICAL FIRE CONDITIONS ONCE AGAIN. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ WYZ274-281-230300- /O.NEW.KRIW.FW.A.0009.060823T1800Z-060824T0300Z/ SHERIDAN COUNTY / CASPER BLM-JOHNSON COUNTY / CASPER BLM- 321 PM MDT TUE AUG 22 2006 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. AN APPROACHING COLD FRONT LATE WEDNESDAY WILL INCREASE THE THREAT OF DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE AREA WEDNESDAY AFTERNOON AND EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH WITH FREQUENT GUSTS OVER 25 MPH. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES UNDER 15 PERCENT AND TEMPERATURES IN THE MID 90S TO CREATE POTENTIALLY DANGEROUS FIRE CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ WYZ275-282-230300- /O.NEW.KRIW.FW.A.0009.060823T1800Z-060824T0300Z/ NORTH BIG HORN BASIN / WORLAND BLM- SOUTH BIG HORN BASIN / WORLAND BLM- 321 PM MDT TUE AUG 22 2006 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. AN APPROACHING COLD FRONT LATE WEDNESDAY WILL INCREASE THE THREAT OF DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE AREA WEDNESDAY AFTERNOON AND EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH WITH FREQUENT GUSTS OVER 25 MPH. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES UNDER 15 PERCENT AND TEMPERATURES IN THE MID TO UPPER 90S TO CREATE POTENTIALLY DANGEROUS FIRE CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ WYZ140-276>280-283-285-287-289-230300- /O.NEW.KRIW.FW.A.0009.060823T1800Z-060824T0300Z/ YELLOWSTONE NATIONAL PARK-CODY FOOTHILLS- LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- NATRONA COUNTY / CASPER BLM- UPPER WIND RIVER BASIN / WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS- OWL CREEK MOUNTAINS- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 321 PM MDT TUE AUG 22 2006 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. AN APPROACHING COLD FRONT LATE WEDNESDAY WILL INCREASE THE THREAT OF DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE AREA WEDNESDAY AFTERNOON AND EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH WITH GUSTS OVER 30 MPH. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES UNDER 15 PERCENT AND TEMPERATURES IN THE 80S TO MID 90S TO CREATE POTENTIALLY DANGEROUS FIRE CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TEAM RIVERTON
000 WWUS85 KRIW 230137 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 737 PM MDT TUE AUG 22 2006 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE AGAIN WEDNESDAY... .AN APPROACHING COLD FRONT WILL INCREASE THE THREAT OF RED FLAG CONDITIONS TO THE ENTIRE DISTRICT WEDNESDAY AFTERNOON AND EVENING AS INCREASING WINDS COMBINE WITH HOT TEMPERATURES AND MINIMUM RELATIVE HUMIDITIES UNDER 15 PERCENT. A FIRE WEATHER WATCH HAS BEEN ISSUED FROM NOON TO 9 PM WEDNESDAY FOR OUR ENTIRE DISTRICT. WYZ286-288-414>416-231100- /O.CAN.KRIW.FW.W.0009.000000T0000Z-060823T0300Z/ /O.CON.KRIW.FW.A.0009.060823T1800Z-060824T0300Z/ ABSAROKA MOUNTAINS / NORTH SHOSHONE NF- EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF- SALT AND WYOMING RANGES / WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS / EAST ZONE BRIDGER TETON NF- 737 PM MDT TUE AUG 22 2006 ...RED FLAG WARNING IS CANCELLED... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. WINDS HAVE SUBSIDED EARLY THIS EVENING AND RELATIVE HUMIDITIES ARE EXPECTED TO CONTINUE TO RECOVER AS TEMPERATURES FALL WITH SUNSET. ON WEDNESDAY...IT APPEARS AS A COLD FRONT APPROACHES THE AREA...THE THREAT OF RED FLAG CONDITIONS WILL ONCE AGAIN RETURN IN THE AFTERNOON HOURS. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH...ESPECIALLY OVER THE RIDGES AND EXPOSED LOCATIONS. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES UNDER 15 PERCENT TO CREATE POTENTIALLY CRITICAL FIRE CONDITIONS ONCE AGAIN. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ WYZ274-281-231100- /O.CON.KRIW.FW.A.0009.060823T1800Z-060824T0300Z/ SHERIDAN COUNTY / CASPER BLM-JOHNSON COUNTY / CASPER BLM- 737 PM MDT TUE AUG 22 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. AN APPROACHING COLD FRONT LATE WEDNESDAY WILL INCREASE THE THREAT OF DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE AREA WEDNESDAY AFTERNOON AND EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH WITH FREQUENT GUSTS OVER 25 MPH. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES UNDER 15 PERCENT AND TEMPERATURES IN THE MID 90S TO CREATE POTENTIALLY DANGEROUS FIRE CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ WYZ275-282-231100- /O.CON.KRIW.FW.A.0009.060823T1800Z-060824T0300Z/ NORTH BIG HORN BASIN / WORLAND BLM- SOUTH BIG HORN BASIN / WORLAND BLM- 737 PM MDT TUE AUG 22 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. AN APPROACHING COLD FRONT LATE WEDNESDAY WILL INCREASE THE THREAT OF DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE AREA WEDNESDAY AFTERNOON AND EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH WITH FREQUENT GUSTS OVER 25 MPH. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES UNDER 15 PERCENT AND TEMPERATURES IN THE MID TO UPPER 90S TO CREATE POTENTIALLY DANGEROUS FIRE CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ WYZ140-276>280-283-285-287-289-231100- /O.CON.KRIW.FW.A.0009.060823T1800Z-060824T0300Z/ YELLOWSTONE NATIONAL PARK-CODY FOOTHILLS- LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- NATRONA COUNTY / CASPER BLM- UPPER WIND RIVER BASIN / WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS- OWL CREEK MOUNTAINS- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 737 PM MDT TUE AUG 22 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. AN APPROACHING COLD FRONT LATE WEDNESDAY WILL INCREASE THE THREAT OF DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE AREA WEDNESDAY AFTERNOON AND EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH WITH GUSTS OVER 30 MPH. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES UNDER 15 PERCENT AND TEMPERATURES IN THE 80S TO MID 90S TO CREATE POTENTIALLY DANGEROUS FIRE CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 22, 2:47 AM MDT, 11 hours 5 minutes earlier.
Area forecast discussion, Aug 22, 2:47 AM MDT, 11 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 247 AM MDT TUE AUG 22 2006 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT JUST A FEW CLOUDS MOVING ACROSS THE FORECAST AREA THIS MORNING AS HIGH PRESSURE STARTS TO DOMINATE THE WEATHER OVER THE COWBOY STATE. MODELS CONTINUE WITH A DRY TREND OVER THE AREA THIS AFTERNOON AND EVENING. STILL SEE ISOLATED ACTIVITY POSSIBLE ACROSS THE NORTHERN AND EXTREME SOUTHERN ZONES AS SOUTHWEST FLOW INCREASES OVER THE STATE. WILL BE BREEZY OVER THE WIND PRONE AREAS THIS AFTERNOON. THIS WILL INCREASE THE FIRE DANGER OVER THESE AREAS. AT THIS TIME CURRENT GUIDANCE STILL IN AGREEMENT WITH ITS LAST RUN OF KEEPING WINDS JUST BELOW WARNING CRITERIA TODAY. RH VALUES WILL STILL BE LOW AND SOME AREAS MAY GET ISOLATED WARNING CRITERIA...SO NEXT SHIFT WILL NEED TO WATCH THIS AS THE DAY UNFOLDS. TEMPERATURES TO BE THE WARMEST OF THE WEEK AS 700MB AT 16C OVER OUR FORECAST AREA. THIS TRANSLATES TO MID TO UPPER 90S EAST OF THE DIVIDE AND MID TO UPPER 80S ACROSS THE LOWEST ELEVATIONS IN THE WEST. TROUGH OF LOW PRESSURE THAT IS NOW OVER THE PACIFIC NORTHWEST WILL HEAD EAST WEDNESDAY WHICH WILL INCREASE SOUTHWEST FLOW AGAIN FOR ANOTHER ROUND OF BREEZY CONDITIONS OVER THE WIND PRONE AREAS. WILL NOT ISSUE WATCH FOR THIS AS WIND SPEEDS STILL JUST BELOW WARNING VALUES. DURING THE EVENING TROUGH WORKS ITS WAY EAST AND BRINGS A FRONT ACROSS THE NORTHERN ZONES. THIS TO KEEP ISOLATED CONVECTION OVER THE AREA DURING THIS PERIOD AND CONTINUE IT INTO THURSDAY. FRONT TO COOL THINGS DOWN A FEW DEGREES WEDNESDAY AND THURSDAY WITH MUCH COOLER HIGHS OVER THE STATE BY FRIDAY. .LONG TERM...FRIDAY THROUGH TUESDAY MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THROUGH THE EXTENDED PERIOD. A VIGOROUS SHORTWAVE WILL BE ON OUR DOORSTEP AT THE BEGINNING OF THE EXTENDED PERIOD. THIS SHORTWAVE WILL DIVE SOUTHEAST DRAGGING A STRONG COLD FRONT THROUGH THE CWFA DURING THE DAY ON FRIDAY. EXPECT LATE MORNING HIGH TEMPERATURES WITH GENERAL COOLING FROM NORTH TO SOUTH DURING THE AFTERNOON HOURS IN COLD AIR ADVECTION BEHIND THE FRONT. MODELS CONTINUE TO HANG ON TO A SLIGHTLY DRIER AIR MASS PREFRONTAL...WITH BETTER DEWPOINTS BEHIND FRONT. NONETHELESS ANTICIPATE AT LEAST ISOLATED CONVECTION FRIDAY AFTERNOON AND EVENING WITH THE FROPA. AREAS EAST OF THE CONTINENTAL DIVIDE WILL HAVE THE BEST CHANCE OF PRECIPITATION FROM THIS SYSTEM. DRIER AIR WILL BE IN PLACE ACROSS WESTERN ZONES TO PREVENT SIGNIFICANT CONVECTIVE INITIATION. NORTHWEST FLOW TAKES OVER BEHIND THE DEPARTING SHORTWAVE...USHERING IN COOLER AIR THROUGHOUT THE LAYER. TEMPERATURES ON SATURDAY WILL BE VERY PLEASANT...WITH UPPER 70S TO LOWS 80S ANTICIPATED. NORTHWEST FLOW WILL MAINTAIN ACROSS THE CWFA THROUGH MONDAY...WITH THE UPPER RIDGE CONFINED TO THE SOUTHWEST OF THE STATE. OTHER THAN SOME MONSOONAL MOISTURE WORKING NORTH TOWARDS THE UINTA MOUNTAINS...DO NOT EXPECT ANY SIGNIFICANT PRECIP CHANCES THROUGH TUESDAY. TEMPERATURES WILL REBOUND BACK INTO THE MID 80S SUNDAY THROUGH THURSDAY. && RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HRD LONG TERM...HAHN
Hazardous weather outlook, Aug 22, 1:48 PM MDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 148 PM MDT TUE AUG 22 2006 WYZ001>020-022>030-231100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 148 PM MDT TUE AUG 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED GUSTY THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS. WIND GUSTS TO 50 MPH ARE POSSIBLE NEAR ANY SHOWERS OR THUNDERSTORMS. DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS MOST OF THE WESTERN MOUNTAINS THROUGH 9 PM THIS EVENING. THE COMBINATION OF SOUTHWEST WINDS OF 20 TO 30 MPH WITH LOCALIZED GUSTS OVER 40 MPH COMBINED WITH RELATIVE HUMIDITIES UNDER 15 PERCENT WILL CREATE EXTREME FIRE CONDITIONS. IN ADDITION...ISOLATED THUNDERSTORMS WILL PRODUCE OCCASIONAL DRY LIGHTNING. THOSE WITH FIRE WEATHER CONCERNS SHOULD BE EXTREMELY CAUTIOUS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY THE CHANCE OF THUNDERSTORMS CONTINUES WEDNESDAY AND THURSDAY ACROSS THE NORTHERN PART OF THE STATE. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. ISOLATED THUNDERSTORM ACTIVITY WILL REMAIN POSSIBLE ACROSS AREAS MAINLY EAST OF THE CONTINENTAL DIVIDE ON FRIDAY...PRODUCING SIMILAR THREATS. SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS WESTERN AND CENTRAL WYOMING ARE ASKED TO REPORT WIND GUSTS IN EXCESS OF 40 MPH TODAY. THANK YOU. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:21 PM MDT | Fire Weather Watch | RIW | Big Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 7 more | 18 hr |
Nearby
Red Flag Warnings in Wyoming, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.